Alert archive / Oklahoma / River Flood Warnings in 2020
River Flood Warning 15, NWS Tulsa, OK
NWS Tulsa, OK issued this river flood warning at Jan 12, 2020, 9:23 AM CST for Ottawa County, Oklahoma. It took effect at Jan 12, 2020, 9:30 AM CST. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Jan 12, 2020, 9:23 AM CST (15:23 UTC)
- In effect from
- Jan 12, 2020, 9:30 AM CST
- Expired
- Jan 12, 2020, 7:09 PM CST
- In force
- 10 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- Minor
County Ottawa County, OK
The radar
The Tulsa radar (KINX), 109 km from the middle of the area, began a volume at 15:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring River near Quapaw (QUAO2). The gauge peaked at 20.07 ft at Jan 12, 2020, 11:00 AM CST.
- Action stage
- 20 ft
- Minor stage
- 20 ft
- Moderate stage
- 24 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07188000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
300 WGUS44 KTSA 121523 FLWTSA BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Tulsa OK 923 AM CST Sun Jan 12 2020 ...The National Weather Service in Tulsa has issued a Flood Warning for the following rivers in Oklahoma... Spring River near Quapaw affecting Ottawa County. OKC115-122322- /O.NEW.KTSA.FL.W.0015.200112T1530Z-200113T0300Z/ /QUAO2.1.ER.200112T1530Z.200112T1800Z.200112T2100Z.NO/ 923 AM CST Sun Jan 12 2020 The National Weather Service in Tulsa has issued a * Flood Warning for The Spring River near Quapaw * until this evening, or until the warning is cancelled. * At 8:00 AM Sunday, the stage was 19.94 feet. * Flood stage is 20.0 feet. * Minor flooding is forecast. * Forecast...The Spring River near Quapaw is expected to rise above flood stage late this morning and continue to rise to near 20.1 feet by this afternoon. The river is expected to fall below flood stage by early this evening. * Impact...At 20.0 feet, minor agricultural flooding occurs. && LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481 $$
2 follow-up statements
193 WGUS84 KTSA 121910 FLSTSA Flood Statement National Weather Service Tulsa OK 110 PM CST Sun Jan 12 2020 ...The Flood Warning continues for the following rivers in Oklahoma... Neosho River near Commerce affecting Ottawa County. Spring River near Quapaw affecting Ottawa County. OKC115-130309- /O.EXT.KTSA.FL.W.0001.000000T0000Z-200113T2152Z/ /COMO2.1.ER.200111T1537Z.200112T1300Z.200113T1552Z.NO/ 110 PM CST Sun Jan 12 2020 The Flood Warning continues for The Neosho River near Commerce. * until Monday afternoon, or until the warning is cancelled. * At 12:30 PM Sunday, the stage was 17.24 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring but the river is falling. * Forecast...The Neosho River near Commerce will continue falling to below flood stage by late Monday morning. * Impact...At 17.0 feet, minor agricultural flooding occurs. Riverview Park experiences minor flooding. && LAT...LON 3700 9491 3689 9478 3681 9488 3700 9510 $$ OKC115-130142- /O.EXT.KTSA.FL.W.0015.000000T0000Z-200113T0142Z/ /QUAO2.1.ER.200112T1511Z.200112T1730Z.200112T1942Z.NO/ 110 PM CST Sun Jan 12 2020 The Flood Warning continues for The Spring River near Quapaw. * until this evening, or until the warning is cancelled. * At 12:00 PM Sunday, the stage was 20.04 feet. * Flood stage is 20.0 feet. * Minor flooding is occurring. * Forecast...The Spring River near Quapaw is near crest and will continue falling to below flood stage by this afternoon. * Impact...At 20.0 feet, minor agricultural flooding occurs. && LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481 $$
024 WGUS84 KTSA 130109 FLSTSA Flood Statement National Weather Service Tulsa OK 709 PM CST Sun Jan 12 2020 ...The Flood Warning is cancelled for the following rivers in Oklahoma... Spring River near Quapaw affecting Ottawa County. OKC115-130139- /O.CAN.KTSA.FL.W.0015.000000T0000Z-200113T0142Z/ /QUAO2.1.ER.200112T1511Z.200112T1730Z.200112T1847Z.NO/ 709 PM CST Sun Jan 12 2020 The Flood Warning is cancelled for The Spring River near Quapaw. * At 6:00 PM Sunday, the stage was 18.66 feet. * Flood stage is 20.0 feet. * The river fell below flood stage this afternoon. * Forecast...The Spring River near Quapaw will continue falling and remain below flood stage. * Impact...At 20.0 feet, minor agricultural flooding occurs. && LAT...LON 3695 9469 3682 9469 3682 9481 3695 9481 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this river flood warning went out at Jan 12, 5:35 AM CST, 3 hours 48 minutes earlier.
Area forecast discussion, Jan 12, 5:35 AM CST, 3 hours 48 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 535 AM CST Sun Jan 12 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. IFR ceilings have engulfed all area TAF sites this morning. Have conditions slowly improving late this morning and into the afternoon. Very little confidence in this set of TAFs with most model guidance handling the current cloud cover poorly. && .PREV DISCUSSION... /Issued 344 AM CST Sun Jan 12 2020/ DISCUSSION... Low clouds continue to spread westward this morning responding to pressure falls in advance of the next approaching wave. Overall guidance remains in poor in current cloud depiction and the persistence of the cloud cover through the day will obviously impact temps. General idea is that clouds remain in place through much of the morning and eroding during the afternoon, with the exception being across NE OK where influence from passing wave will maintain some level of cloud cover through the day. Active westerly flow will bring the next wave into the Plains Monday afternoon, and while it will likely pass dry the response will draw low level moisture further north. This moisture will be available for the next wave and frontal passage Tuesday night into Wednesday. Scattered convection likely develop across SE OK through western AR and points eastward with this wave. The frontal passage Wednesday night will quickly stall and begin to return northward on Thursday as pressures quickly begin to fall ahead of yet another wave. At this point the lack of strong frontal passages will have allowed plentiful low level moisture to be available. As moisture return strengthens downstream of approaching wave widespread precip is likely to develop Thursday night and continue through Friday as the associated cold front passes. The active pattern may yield various timing refinements through the upcoming week, however the progressive pattern is consistent and will likely yield a wet end to the work week. Temperatures will largely remain mild especially for early January normals. && .PRELIMINARY POINT TEMPS/POPS... TUL 50 32 62 40 / 0 0 0 0 FSM 51 32 63 43 / 0 0 0 0 MLC 51 35 63 46 / 0 0 0 0 BVO 49 25 62 35 / 0 0 0 0 FYV 47 32 59 45 / 0 0 0 10 BYV 48 34 60 45 / 0 0 0 0 MKO 50 31 62 43 / 0 0 0 0 MIO 49 30 62 39 / 0 0 0 0 F10 50 33 62 43 / 0 0 0 0 HHW 50 35 63 47 / 0 0 0 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous weather outlook, Jan 12, 5:03 AM CST, 4 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 503 AM CST Sun Jan 12 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-131115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 503 AM CST Sun Jan 12 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. Hazardous weather is not expected through Tonight. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday. MONDAY and TUESDAY...No Hazards. WEDNESDAY and THURSDAY...Thunderstorm Potential. FRIDAY...Thunderstorm Potential...Heavy Rain Potential. SATURDAY...No Hazards. EXTENDED DISCUSSION... An active weather pattern will provide the potential for several rounds of showers and thunderstorms to eastern Oklahoma and western Arkansas mid to late week. The greatest chances of showers and thunderstorms will occur Thursday night into Friday as a vigorous storm system sweeps through the region. weather.gov/tulsa contains additional information.
Nearby
River Flood Warnings in Oklahoma, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.